Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 13, 2014, 12:07 PM CDT for Ashley County, Chicot County, Arkansas; Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 12:07 PM CDT (17:07 UTC)
- Expired
- Oct 13, 2014, 1:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 12:15 PM CDT | TSTM WND DMG | 6 W Goodwill, LA | POWER POLE SNAPPED ALONG HWY 2. |
| Oct 13, 12:18 PM CDT | TSTM WND DMG | 2 Se Goodwill, LA | POWER LINE DOWN |
| Oct 13, 12:30 PM CDT | TSTM WND DMG | 2 W Oak Grove, LA | A TREE SNAPPED AND MANY LARGE LIMBS DOWN ON THE W SIDE TOWN. |
| Oct 13, 12:30 PM CDT | TSTM WND DMG | 5 E Mer Rouge, LA | A POWER LINE, SEVERAL LIMBS AND A FEW TREES WERE SNAPPED ALONG HWY 2. |
| Oct 13, 12:33 PM CDT | TSTM WND DMG | 2 N Oak Grove, LA | POWER LINE DOWN |
| Oct 13, 12:35 PM CDT | TSTM WND DMG | 3 Wnw Eudora, AR | AN EIGHTEEN WHEELER WAS BLOWN OVER ALONG AR HIGHWAY 8 NEAR EUDORA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 7:08 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
003
WFUS54 KJAN 131707
TORJAN
ARC003-017-LAC067-123-131800-
/O.NEW.KJAN.TO.W.0071.141013T1707Z-141013T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
SOUTHWESTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
NORTHEASTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 100 PM CDT
* AT 1207 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR GALION...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
JONES AROUND 1215 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3325 9130 3294 9130 3291 9131 3288 9131
3284 9135 3280 9134 3271 9175 3289 9180
TIME...MOT...LOC 1707Z 236DEG 40KT 3285 9169
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
EEC2 follow-up statements
901
WWUS54 KJAN 131718
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1218 PM CDT MON OCT 13 2014
ARC003-017-LAC067-123-131800-
/O.CON.KJAN.TO.W.0071.000000T0000Z-141013T1800Z/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-
1218 PM CDT MON OCT 13 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...AND NORTHERN WEST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES UNTIL 100 PM CDT...
AT 1218 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTHEAST OF JONES...AND MOVING NORTHEAST AT 60
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
MOREHOUSE...NORTHERN WEST CARROLL...SOUTHEASTERN ASHLEY AND
SOUTHWESTERN CHICOT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3298 9168 3325 9130 3294 9130 3291 9131
3288 9131 3284 9135 3280 9134 3273 9171
TIME...MOT...LOC 1718Z 233DEG 52KT 3293 9154
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
EEC279
WWUS54 KJAN 131732
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CDT MON OCT 13 2014
ARC003-017-LAC067-123-131800-
/O.CON.KJAN.TO.W.0071.000000T0000Z-141013T1800Z/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-
1232 PM CDT MON OCT 13 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...AND NORTHERN WEST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES UNTIL 100 PM CDT...
AT 1232 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES EAST OF WILMOT...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3325 9130 3294 9130 3291 9131 3288 9131
3284 9135 3280 9134 3279 9157 3288 9154
3304 9159
TIME...MOT...LOC 1732Z 239DEG 44KT 3302 9138
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
EECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 13, 10:44 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 13, 10:44 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT MON OCT 13 2014
..SEVERE STORMS EXPECTED LATER TODAY INTO THIS EVENING...
.UPDATE...EXPECTED SEVERE WEATHER EVENT STILL LOOKS TO OCCUR BUT
TIMING HAS BEEN MOVED UP JUST A FEW HOURS THAN HOW IT LOOKED OVER
THE WEEKEND. THE SQUALL LINE IS KNOCKING ON OUR WESTERN DOORSTEP AS
I TYPE WITH SOME WARM ADVECTION SHOWERS/STORMS BEGINNING TO DEVELOP
AHEAD OF THIS LINE IN VARIOUS PARTS OF THE CWA. THE MAIN CONCERN
CONTINUES TO BE WITH THE DAMAGING WIND POTENTIAL(A WIDESPREAD TYPE
OF EVENT) WITH THE LINE. 0-3KM SHEAR VECTORS CONTINUE TO ORIENTED
SOUTHWEST TO NORTHEAST SO ANY PORTION OF THE LINE/BOWING SEGMENT
THAT PUSHES THAT DIRECTION WILL HAVE A BETTER CHANCE OF PRODUCING
STRONGER WINDS/TORNADOES. TORNADOES WILL CONTINUE TO BE A CONCERN
BUT BACKING OF WINDS IN THE 10-20KFT RANGE WILL BRING SOME
UNCERTAINTY AS TO HOW BIG OF A THREAT THIS REALLY IS.
HOWEVER...GIVEN 300-400M2/S2 HELICITIES RIGHT AHEAD OF THE LINE AND
ACTIVITY DEVELOPING IN PEAK HEATING...THIS IS STILL A CONCERN. FLASH
FLOOD WATCH REMAINS VALID FOR THE DELTA. FLOODING IS NOT A BIG
CONCERN AS THE LINE SHOULD MOVE FAIRLY QUICKLY BUT GIVEN RECENT
RAINS IN THE DELTA...THIS ADDITIONAL RAIN WONT HELP ANY ISSUES.
WINDS ARE ALREADY PRETTY WINDY IN THE DELTA WITH SOME SUSTAINED
WINDS AROUND 20-25MPH AND GUSTS TO 30MPH. WILL KEEP THE WIND
ADVISORY IN TACK FOR GRADIENT WIND AHEAD OF THE LINE. REST OF THE
FORECAST IS IN DECENT SHAPE AND MADE SOME ADJUSTMENTS BASED ON
CURRENT TRENDS. TEMPERATURES ARE RUNNING IN THE UPPER 70S AND LOWER
80S ALREADY THIS MORNING THANKS TO STRONG SOUTHERLY WINDS. MANY
LOCATIONS WILL EASILY REACH THE MID AND UPPER 80S...ESPECIALLY
FURTHER EAST AND ANY LOCATION THAT CAN SEE ANY BREAKS IN THE CLOUDS
AND SEE BETTER INSOLATION. /28/
&&
.AVIATION...ISSUES THIS MORNING AND AHEAD OF THE SQUALL LINE WILL BE
WITH MVFR CEILINGS AND STRONG SUSTAINED WINDS AND GUSTS. LOOK FOR
THE CEILINGS TO IMPROVE TO VFR...BUT COULD BOUNCE BACK TO MVFR AT
TIMES. S/SE WINDS WILL BE SUSTAINED AT 17-25 KTS WITH GUSTS OF
30-35KTS. HIGHEST GUSTS WILL BE ACROSS THE MS DELTA (GLH/GWO). LOOK
FOR THE SQUALL LINE TO BE TIMED EASIER...BUT THE DEVELOPMENT OF
PRE-LINE ACTIVITY WILL BE MUCH TOUGHER TO TIME. SEVERE STORMS ARE
EXPECTED SO HIGHER END WINDS/SITE RESTRICTIONS ARE POSSIBLE WHEN
IMPACTED BY A STORM. /CME/
&&
.PREV DISCUSSION... /ISSUED 438 AM CDT MON OCT 13 2014/
.SHORT TERM...TODAY THROUGH TONIGHT...SEVERE STORMS ARE LIKELY TODAY
ACROSS THE ARKLAMISS. A DEEP UPPER TROUGH AND ASSOCIATED SURFACE
LOW/COLD FRONT EXTEND ACROSS THE SOUTHERN PLAINS EARLY THIS MORNING
AND WILL CONTINUE TO MOVE EAST AND WILL EXTEND FROM ARKANSAS INTO
LOUISIANA BY EARLY AFTERNOON. THE WIND FIELDS WILL INCREASE LATER
THIS MORNING OUT AHEAD OF THE BOUNDARY WITH 40-50KTS AT H850 IN THE
DELTA. THE GFS CONTINUES TO SUGGEST 40-50KTS OF BULK SHEAR AND 0-3
STORM RELATIVE HELICITIES VALUES RANGING FROM 350-450 M^2/S^2. THE
MODELS SUGGEST PLENTY OF INSTABILITY WITH 6.5-7.0 C/KM LAPSE RATES
AND ML CAPES OF 1200-1600 J/KG. THERE WILL ALSO BE PLENTY OF
MOISTURE WITH PWATS AROUND 1.8-2.0 INCHES AND DEWPOINTS UP NEAR 70
DEGREES ALONG OUT AHEAD OF THE BOUNDARY. WITH ALL OF THIS SAID IT
CONTINUES TO LOOK LIKE THE POTENTIAL FOR A QLCS WITH BOW ECHOES AND
SOME SUPERCELLS ACROSS MUCH OF THE AREA THIS AFTERNOON THROUGH THE
EVENING. SPC HAS UPGRADED THE DELTA PORTIONS OF THE AREA TO A
MODERATE RISK WITH A 10% HATCHED TORNADO AREA. DUE TO THIS HAVE
UPGRADED OUR GRAPHICASTS AND HWO TO A HIGH THREAT CATEGORY FOR MUCH
OF THE DELTA.
OTHER IMPACTS TO THE AREA WILL BE GRADIENT WINDS OUT AHEAD OF THE
FRONT WITH GUSTS TO NEAR 40MPH POSSIBLE IN THE DELTA SO A WIND
ADVISORY HAS BEEN ISSUED FOR THESE AREAS. HAVE ALSO ISSUED A FLASH
FLOOD WATCH FOR THE NORTHERN PORTIONS OF THE AREA WHERE 3-4 INCHES
OF RAIN HAS ALREADY FALLEN AND SOME OF THE SAME AREAS COULD RECEIVE
ANOTHER 2-4 INCHES OF RAINFALL THIS AFTERNOON AND EVENING.
THE SEVERE RISK WILL SHIFT TO AREAS ALONG AND EAST OF THE I-55
CORRIDOR BY 6PM OR SO AND EVENTUALLY END BY LATE EVENING AS THE
BOUNDARY MOVES EAST OF OUR AREA. SOME SHOWERS WILL LINGER IN THE
EAST DURING THE EARLY OVERNIGHT HOURS ALONG WITH COOLER TEMPERATURES
FILTERING IN BEHIND THE BOUNDARY. /15/
LONG TERM...TUESDAY THROUGH THIS WEEKEND...THE SYSTEM DRIVING
THUNDERSTORM PRODUCTION TODAY INTO TONIGHT WILL CLOSE OFF IN THE
UPPER LEVELS...WITH THE SOUTHERN EXTENT OF THE CLOSED LOW SLOWLY
PASSING EAST ACROSS THE REGION TUESDAY THROUGH AT LEAST MIDDAY
WEDNESDAY. THE PACIFIC-TYPE COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL HAVE CLEARED TO THE EAST OF OUR REGION BY DAYBREAK WEDNESDAY
BUT THERE SHOULD BE ENOUGH MID LEVEL MOISTURE WRAPPING AROUND THE
CLOSED LOW TO BRING A RISK FOR A FEW SHOWERS TO AT LEAST NORTHERN
ZONES THROUGH THE DAY. THESE CLOUDS WILL ALSO HELP HOLD HIGH
TEMPERATURES SOME 5-10 DEGREES BELOW NORMAL...WHICH WILL BE A
WELCOME CHANGE IN COMPARISON TO HEAT WE HAVE BEEN EXPERIENCING
LATELY.
ANY SHOWERS ON WEDNESDAY SHOULD BE LIMITED TO THE GOLDEN TRIANGLE
AREA WHILE SUNSHINE WILL BE MORE IN ABUNDANCE FOR THE ENTIRE REGION.
TEMPERATURES WILL BE CREEPING BACK TOWARD NORMAL LEVELS...BUT STILL
PLEASANT.
FURTHER MODERATION OF TEMPERATURES IS ANTICIPATED THROUGH THE REST
OF THE WEEK AS THE CLOSED LOW PULLS AWAY AND THE NORTHERN EDGE OF
SUBTROPICAL RIDGING ENCROACHES FROM THE SOUTH. TEMPERATURES WILL
WARM BACK TO AT LEAST SLIGHTLY ABOVE NORMAL LEVELS ONCE AGAIN. MODEL
CONSENSUS SHOWS POTENTIAL FOR A WEAK FRONT TO COME INTO THE AREA
SOMETIME THIS WEEKEND...WITH THE BOUNDARY PERHAPS HANGING AROUND TO
SPUR SOME SHOWERS AND STORMS BY EARLY NEXT WEEK. AT THIS POINT THE
ODDS OF RAIN IN LATTER PORTION OF THE 7 DAY FORECAST ARE TOO LOW TO
INCLUDE MUCH OFFICIAL MENTION. /BB/
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 89 60 69 48 / 93 98 18 7
MERIDIAN 89 64 69 49 / 66 98 31 11
VICKSBURG 87 56 72 46 / 100 64 14 5
HATTIESBURG 90 67 74 50 / 65 98 18 4
NATCHEZ 87 54 70 48 / 100 83 9 4
GREENVILLE 86 57 70 50 / 100 63 28 11
GREENWOOD 86 58 66 49 / 100 87 30 17
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>027-034>036-040>042.
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>037-040>042.
LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015.
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009.
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&
28/CME/15/BBHazardous weather outlook, Oct 13, 5:04 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 504 AM CDT MON OCT 13 2014 ARZ074-075-LAZ007>009-015-MSZ018-019-025-027-034>036-040>042- 141015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO- 504 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...HIGH TIMING...TODAY FLOODING THREAT...LIMITED TIMING...TODAY NON THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY BETWEEN 12 AND 6 PM AS A SQUALL LINE PUSHES INTO AND THROUGH THE AREA. DAMAGING WINDS IN EXCESS OF OF 75 MPH ALONG WITH A FEW TORNADOES AND LARGE HAIL ARE EXPECTED. WINDY CONDITIONS WILL ALSO EXIST AHEAD OF THE SQUALL LINE WITH SUSTAINED WINDS AROUND 25 MPH AND GUSTS OF 30 TO 40 MPH. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA WITH 2-4 INCHES OF RAINFALL POSSIBLE THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ026-028>033-037-141015- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- 504 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY BETWEEN 3 AND 10 PM AS A SQUALL LINE PUSHES THROUGH THE AREA. DAMAGING WINDS IN EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE HAIL ARE EXPECTED. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA WITH 2-4 INCHES OF RAINFALL POSSIBLE THIS AFTERNOON AND EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. MSZ038-039-043>046-048>059-061>066-072>074-141015- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 504 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY BETWEEN 3 AND 10 PM AS A SQUALL LINE PUSHES THROUGH THE AREA. DAMAGING WINDS IN EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE HAIL ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ016-023>026-MSZ047-060-141015- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-ADAMS- 504 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY BETWEEN 12 AND 6 PM AS A SQUALL LINE PUSHES INTO AND THROUGH THE AREA. DAMAGING WINDS IN EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE HAIL ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 15 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Oct 13, 12:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1202 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG 4 SW BASTROP 32.73N 91.96W
10/13/2014 MOREHOUSE LA EMERGENCY MNGR
NUMEROUS TREES DOWN IN SEVERAL LOCATIONS SOUTH OF
BASTROP.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:20 PM CDT | Special Weather Statement | JAN | Chicot | 30 min |
| Oct 12, 7:58 PM CDT | Special Weather Statement | JAN | Chicot | 42 min |
| Oct 13, 3:35 AM CDT | Flash Flood Watch | JAN | Ashley, Chicot | 15 hr |
| Oct 13, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 74 min |
| Oct 13, 11:27 AM CDT | Severe Thunderstorm Warning | JAN | Chicot | 26 min |
| Oct 13, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 46 min |
| Oct 13, 12:15 PM CDT | Tornado Warning | JAN | Chicot | 33 min |
| Oct 13, 12:41 PM CDT | Tornado Warning | JAN | Chicot | 64 min |
| Oct 13, 11:30 AM CDT | Tornado Warning | JAN | Morehouse | 45 min |
| Oct 13, 11:34 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 41 min |
| Oct 13, 12:09 PM CDT | Tornado Warning | JAN | Morehouse, Richland, West Carroll | 66 min |
| Oct 13, 12:12 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas | 48 min |
| Oct 13, 12:42 PM CDT | Tornado Warning | JAN | East Carroll | 48 min |
| Oct 13, 12:47 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 58 min |
| Oct 13, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 42 min |
| Oct 13, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 42 min |
| Oct 13, 1:47 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 43 min |
| Oct 13, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Oct 13, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 64 min |
| Oct 13, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 60 min |
Nearby
Tornado Warnings in Arkansas, 2014Tornado Warnings in Louisiana, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.